Aa
A
A
Close
Avatar universal
Allergy and stomach problems
Hi,  Can anyone tell me if there is a connection between seasonal allergies and stomach problems?  For the last 4 years every April and again in the fall I have problems with my stomach.  I don't get the normal sneezing and runny nose, but I do have a stuffy head (feel like I'm walking around in a fog) and get post nasal drip and headache.

I start suffering from nausea and what I believe is heartburn.  This is really affecting my every day life during this time.
I usually start feeling better around July and then it starts all over for a few months in the fall.  I have been to the gastrologist and had an endoscopy done twice.  The only thing that shows up is a little gastritis.   I also have anxiety and feel lightheaded during the spring and fall, but I'm OK the other months.   The only thing I can take is Claritan, everything else makes me drowsy.   The Claritan doesn't seem to help much.   Advil Cold & sinus seems to help the most, but I only take it with food when I feel really bad, because of my stomach.  (No more than 3 a week)  I'm wondering if it could be the Claritan causing the stomach problem and anxiety or if it's the allergy itself.

Anyone have something similiar, and what do you take?
Cancel
1 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
All the symptoms that you have are due to sinusitis.Post-nasal drip (PND) occurs when excessive mucus is produced by the sinuses. The excess mucus accumulates in the throat or back of the nose. It can be caused by rhinitis, sinusitis, or laryngopharyngeal acid reflux. It can be enhanced or sometimes even caused by allergies.The stomach problems can be caused by allergies or it independently can worsen the symptoms.
Take plenty of fluids throughout the day and inhale steam as many times as possible. . Inhaling steam from a bowl of hot (but not boiling water) may help to soften, and loosen, the build up of mucus in your nose. You may also find that adding some menthol crystals, or eucalyptus oil, to the water, helps to ease your symptoms of catarrh.

Use an over-the-counter (OTC) decongestant combined with an anti-inflammatory analgesic (pain reliever) like Ibuprofen. However, you should not use decongestants for more than 5-7 days at a time.JKeep on taking OTC antihistaminics like benadryl or zyrtec.Some chronic cases may need oral steroids or steroid nasal sprays and antibiotics. These can be taken only after prescription.

If the symptoms persist then pls get it evaluated from an ENT specialist.

Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Warm regards.
Comment
Cancel
Comment
Avatar universal
Sounds more like allergic rhinitis, rather than sinusitis. Your dizziness comes from inflammation- swelling in your inner ear which is all interconnected with your sinuses, which also become swollen. I had the same issues the original poster has. For me, allergy shots were needed. The issues seem to be seasonal, rather than year-round. My issue was dust and dust mites, which is why it was year-round. As for the stomach issues, the constant allergies will absolutely affect your GI tract, as well as will swallowing excess mucus. Steam is fine, but attacking the issue at its source is better than masking the issue. Talk to your ENT about possible allergy shots. For the time being, Nasicort or Flonase everyday, allegra every day, as well as a good, strong probiotic to help with the stomach issues. Advil will help with inflammation. Inhalers are also good to ease brinchial inflammation.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Allergy Community Resources